Transmutations for Strings

Authors

  • Amin Boumenir Department of Mathematics University of West Georgia Carrollton, GA30118, USA
  • Vu Kim Tuan Department of Mathematics University of West Georgia Carrollton, GA30118, USA

Abstract

We investigate the existence and representation of transmutations, also known as transformation operators, for strings. Using measure theory and functional analytic methods we prove their existence and study their representation. We show that in general they are not close to unity since their representation does not involve a Volterra operator but rather the eigenvalue parameter. We also obtain conditions under which the transmutation is either a bounded or a compact operator. Explicit examples show that they cannot be reduced to Volterra type operators.

 

Downloads

Published

2008-07-11

How to Cite

Boumenir, A., & Tuan, V. K. (2008). Transmutations for Strings. Armenian Journal of Mathematics, 1(1), 29-43. Retrieved from http://armjmath.sci.am/index.php/ajm/article/view/9

Issue

Section

Articles